Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 113, NWS Melbourne, FL

July 13, 2021

NWS Melbourne, FL issued this special marine warning at Jul 13, 2021, 10:28 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 10:28 PM EDT (02:28 UTC)
Expired
Jul 14, 2021, 12:30 AM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1275 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WHUS52 KMLB 140228
SMWMLB
AMZ552-572-140430-
/O.NEW.KMLB.MA.W.0113.210714T0228Z-210714T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1028 PM EDT Tue Jul 13 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...

* Until 1230 AM EDT.

* At 1025 PM EDT, a strong thunderstorm was located just offshore of 
  Indialantic, moving northwest at 20 knots. Additional storms will 
  move northwest from the Atlantic towards Cape Canaveral and 
  northern Brevard county.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Satellite Beach, South Patrick Shores, Pineda, Palm Shores, Indian 
  Harbour Beach, Cocoa Beach, Merritt Island, and Cape Canaveral.

LAT...LON 2887 8081 2884 8082 2882 8081 2883 8077
      2886 8078 2883 8076 2884 8063 2869 8006
      2796 8030 2800 8061 2807 8065 2860 8084
      2877 8089
TIME...MOT...LOC 0225Z 118DEG 22KT 2811 8045 

HAIL...0.00IN
WIND...>34KTS

$$

Fehling

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 9:51 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 13, 9:51 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
951 PM EDT Tue Jul 13 2021

.DISCUSSION...
The afternoon activity was rather isolated compared to previous
days. A few showers and lightning storms moved over the waters
then toward the coastal areas with no significant wind gusts.
Short term models have been all over the place with how much
activity will occur tonight. In the last update, for the rest of
tonight, showers with perhaps a few lightning storms will move to
the WNW over the Atlantic waters south of the Cape and reach the
coastal counties of Brevard to Martin. Interior counties should
remain partly-mostly cloudy after midnight. Low temperatures will
range 72 across rural areas to 76-77 for the urban areas and the
coastal communities.

&&

.AVIATION...
VFR conditions prevail outside of convection, but MVFR CIGs possible
near showers and storms, especially along The Treasure Coast.
Expecting waves of showers and storms through the night for SUA-
FPR- VRB-MLB, so maintaining VCSH and will amend TEMPOs as
activity develops. Early start to VCTS along the coast Wed
morning, starting around 12Z at SUA and working up north through
the morning, then dissipating early as well starting around 16Z.
Inland PoPs much lower than previous days so no VCSH at inland
terminals prior to afternoon thunderstorm VCTS around 17Z.
Anticipating a slightly early end to afternoon inland thunderstorms,
around 21Z. E-ESE winds during the TAF period, light overnight
and 8- 12 KTS during the day.

&&

.MARINE...
Showers and lightning storms will continue over the local Atlantic
waters tonight and will be capable of producing brief gusty winds
of 25-30 kt. Otherwise, winds will be 10-15 kt with seas 3-4 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  87  75  87 /  20  40  10  10
MCO  75  89  74  90 /  20  50  10  30
MLB  77  87  77  88 /  50  40  10  20
VRB  75  88  75  88 /  50  40  10  30
LEE  75  89  74  90 /  20  60  10  30
SFB  75  89  75  90 /  20  50  10  20
ORL  76  89  75  91 /  20  50  10  30
FPR  75  88  75  88 /  60  40  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Fehling/Haley
Hazardous weather outlook, Jul 13, 8:28 PM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
828 PM EDT Tue Jul 13 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
828 PM EDT Tue Jul 13 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated lightning storms will be possible
tonight into early Wednesday morning mainly along the Treasure and
Space Coasts and adjacent Atlantic waters. Storm motion will be
toward the northwest at around 15 mph and some of these storms
will be capable of producing occasional cloud to ground lightning,
wind gusts of 25 to 30 mph and brief heavy rainfall.

.RIP CURRENT IMPACT...
There will be a moderate risk of dangerous rip currents at area
beaches. Never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms tonight will be capable of producing wind
gusts up to around 35 knots and heavy rainfall.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
High shower and storm coverage is expected to continue across the
area on Wednesday, before coverage decreases again through the
end of the week. Frequent cloud to ground lightning strikes,
locally gusty winds, and heavy rainfall will continue to be the
main threats from stronger storms.

A moderate risk of life-threatening rip currents will continue
into late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Negron

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.